The Community for Technology Leaders
Green Image
Issue No. 12 - December (2004 vol. 26)
ISSN: 0162-8828
pp: 1650-1654
Thomas B? , IEEE
A diffusion-based approach to surface smoothing is presented. Surfaces are represented as scalar functions defined on the sphere. The approach is equivalent to Gaussian smoothing on the sphere and is computationally efficient since it does not require iterative smoothing. Furthermore, it does not suffer from the well-known shrinkage problem. Evolution of important shape features (parabolic curves) under diffusion is demonstrated. A nonlinear modification of the diffusion process is introduced in order to improve smoothing behavior of elongated and poorly centered objects.
Surface smoothing, diffusion, spherical harmonics.

T. B?, "Spherical Diffusion for 3D Surface Smoothing," in IEEE Transactions on Pattern Analysis & Machine Intelligence, vol. 26, no. , pp. 1650-1654, 2004.
87 ms
(Ver 3.3 (11022016))